Home, About, Contact Us, FAQ

Has anyone came off of invega sustenna?


#494

Yes. I would feel exactly the same either I’ll win $10 millons at lottery… either my mother would die. I would feel the same: nothing! I miss even the negative emotions. I can’t even enjoy a movie… whether is a drama, comedy, horror, etc… My facial expressions are the same.
jgz64


#495

I wish it was only 8 months… I came off Invega/Xeplion 9 years ago (I haven’t been on any other treatment since) and my dopamine and serotonin receptors are still completely blocked. I still can’t feel any joy… Everything I do feels artificial/fake and insignificant because I’m not rewarded with dopamine and serotonin. On the other hand, they say schizophrenia is associated with an abnormal flow/increase of dopamine… which could explain why I haven’t experienced symptoms again, in 9 years… assuming that I wasn’t misdiagnosed.


#496

Ok I get everything ur saying and I completely agree 100%. I just desperately hope it gets better for me. It turned me into someone who had the mental capacity of a retard, in every clinical definition of the word. So for u did you just start to feel a LITTLE like urself after like maybe 6 months? I’m 3 months out (last shot October 21 2017) and I’m only feeling marginally better. It’s so powerful I haven’t even had to start taking the Latuda I’m supposed to take in place of it. So I can’t believe I got this monthly when I haven’t even had a symptom in the last three months of it. A sliver of myself wants to get in my car and run my doctor over (just kidding) but the rest of me is numb it just sucks so much. I feel like I’m losing myself. I’m 26 so I’m hoping my brain is still changing a little bit so by the time it’s out of my system it might repair itself. It’s a fools dream. And last question: what Part of urself do u feel like u got back after being off The medication? 50%? 75%?


#497

I’ve been taking this injection for the past 6 months at 100mg per month. Started at 150mg the first two months and then came down to 100mg. They also put me on Seroquel and Depakine which I tapered off slowly by myself until I stopped taking them because my freaking doctor wouldn’t listen to me and reduce the dosages (he deals with me as if he’s fixing a car)! They have diagnosed me with bipolar 1.5 years back. Anyways, I haven’t felt any sexual disfunction from the injection, but then again my sex drive wasn’t high to begin with so I don’t see that much of a difference, but my erection and ejaculation are normal. As for lack of motivation and feelings, I definitely feel less motivated and have lost interest in almost everything. I also can’t focus and my short term memory is very bad. As for feelings, I was never the feeling type, but I do feel them so I would say there are no differences though I now feel them more due to some personal experiences that have nothing to do with the injection. I am hoping I can switch to another doctor that will be convinced to stop me being on it gradually. However, I do not know if I’ll get manic again. I personally do not mind my manic episodes, but I’m afraid they may get in the way of my work. Other than that, I’d love to come off all medications, let my mania come back and experiment with ways of controlling it with no medications, but unfortunately society doesn’t allow us this freedom. I’ll update you guys if I do decrease my dose or completely come off the injection.


#498

No, I actually didn’t felt any different while I was on Invega/Xeplion… (I wasn’t symptomatic when I started) since I was on some antipsychotic pills (don’t remember the names) for 2-3 months prior to Invega… but it took me about 2 years to lose the weight and get back into shape; 2 years of exercising daily.
I’m not very sure how much % I got back after the psychosis and medication… The dopamine and serotonin receptors are still blocked… which made all my 5 senses pretty much useless/numb. My libido has instantly decreased with about 90% and I’m less emotional than a robot. In rest my brain and body works normally… except for occasional insomnia that doesn’t bothering me. I became an entrepreneur since the age of 25 so I think my brain works normally and my life has became pretty normal (beside all those) after the singular psychotic (probably manic too) episode I went through. I actually enjoyed the psychosis; I didn’t enjoyed the medication. I may have been misdiagnosed though which is the main reason I stopped the treatment. (I was feeling perfectly fine before being on Invega)


#499

Hey man, i recently had a girlfriend and as you couldn’t maintain an erection. not to mention that couldnt also ejaculate. I was so embarrased. Now im seeing a new girl and im afraid that this happens again. How did you managed to get by without the meds for so long? Can i try getting off the meds for awhile to see how things go? Im afraid i loose all my sex drive altoghether. regards to all


#500

No one comes off invega sustena, it comes off you when its run its disaster course through your body and attacked everything you hold dear to yourself


#501

Hey symbolicone I know this an old thread but I’m hoping that you would reply. I have experienced the same symptoms with invega. Please respond back I’m scared to death!


#502

I’ve experienced the same thing are you available to discuss??


#503

@symbolicone09 hey I’m having the same side affects please respond back I’m wanting to know if you’re back to your old self


#504

@scorpionpark7 hey man try cabergoline its a(prescription medicine) dopamine agonist it lowers prolactin, which could be lowering your testosterone and emotions all together. Have u taken tests which say your receptors are still bloked?


#505

@symbolicone09 hey man are you on other medicines? Maybe those are the reason ur sex drive is still the same.


#506

@Kitty4 @Joey hey guys how youve been, any improvement so far? Hope you guys healed!


#507

Hi everyone, I am new to this and also my first language is French (if you have trouble understanding what I’m saying). So I am on here because I am worried about my brother. He got diagnosed with schizophrenia this past summer. When he was younger he got an IQ test and the psychologist told him he had Einstein IQ. He started to use drugs when he was 17 yo. Went to university and it got bad… Didn’t finish the year, he spent 1 year at my parent’s and his family doctor gave him pills for anxiety. This summer he had a psychosis, went to the psychiatric unit himself, spent one week there and yea… Now he is not the same anymore, I feel like I lost my lil brother… He is on meds for anxiety, for ADD, he is on Invega Sustenna, has pills to help him sleep and some other to fight the side effects iguess… He is not the same, really clingy, and saying he doesnt remember things (why he is calling his friends every 20min). He gain like 50 pounds in the past 5 months. Always tired and doesnt wanna do much in the day (my mom as to wake him up for school). He wakes up like 8-10 times in the night. He doesnt seem to have emotions anymore and neither does he have reasoning (chug hard liquor and driving clearly not sober) … Idk what to do :frowning:


#508

I was on the shot. I’ve been off for 5 months. I feel like there’s no end in sight. I don’t know what to do. I can relate to everything that’s being said. Just need support threw this experience. Never felt this way before. It’s hell.


#509

If its not too much asking, what are you prescribed with now? Thanks for your reply


#510

@Sister5, I’d like to encourage you to join our forum for Family and Caregivers that can be found at:

While this is a peer support forum for people with schizophrenia and other closely related psychotic disorders, the Family forum is specifically for people like yourself, who have a loved one they are concerned about.

Also, please let your loved one know about this forum as they may find it helpful.

Best of luck,

Rhubot
Volunteer Moderator


#511

Thanks, I’ll look that up. I didn’t realized there are dopamine agonists. :face_with_raised_eyebrow: I realize these “post side effects” are because the dopamine is still “shut down” (low). Or the dopamine and serotonin’s receptors are still shut down. The prolactin shouldn’t be high since I haven’t been on any medication in 9 years. Can you take tests for dopamine/serotonin receptors to check if they’re working properly? :hushed: No, I was just subjectively expressing what I am able to feel… which is pretty much nothing. Therefore I could also pass for a sociopath now :joy: probably…


#512

I managed to get by without the meds for so many years probably because I was misdiagnosed. I was psychotic but not schizophrenic, just manic… in my opinion. I only experienced positive (and extremely pleasant) symptoms (like the symptoms of different drugs that enhances all your senses, except these were permanent symptoms, until doctors made me took antipsychotic treatment) while being psychotic…
You should ask (actually tell*) your doctor to change your treatment. I heard it’s bad to stop any antipsychotic treatment suddenly… but I only felt better and better after I stopped the treatment. However, I wouldn’t recommend to someone with symptoms to stop the treatment suddenly. It could reverse the illness, fast. Only to someone who’s “symptoms free” I’d recommend to stop any treatment as soon as possible… but of course, I’m not a psychiatrist or psychologist, so I’m probably not the most suited person out there to give advices regarding this topic.


#513

I am only on trileptal.